MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56236
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation- sterile supply manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an angiogram, a flexor high-flex ansel guiding sheath separated, exposing the spring.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Additional event information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable or unchanged.Additional information: b5, d10 event description: as reported, during an angiogram, a flexor high-flex ansel guiding sheath separated, exposing the spring.The patients anatomy was calcified, but no report of tortuosity or scaring.The access site was left common femoral with retrograde access and the sheath was advanced to the right common femoral over the aortic bifurcation.Right superficial femoral arterial/popliteal intervention.After the sheath was in place for "less than an hour," when being withdrawn, the separation occurred.Another manufacturers wire was in place during the separation."mild" resistance on insertion of the device and "significant" resistance during the withdrawal was reported.The device was not fully detached and the device was removed with a clamp.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control procedures were conducted during the investigation.A visual inspection of the device was also conducted.One kcfw-6.0-35-55-rb-hfanl1-hc (flexor high-flex ansel guiding sheath) was returned for investigation.Measuring from the proximal fitting distal end of the cap, separation of sheath occurred at approximately 26cm resulting in coil exposure.Total separation did not occur.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.Cook also reviewed product labeling.The product's instructions for use provides the following information to the user related to the reported failure mode: warnings ¿if resistance is encountered during advancement of flexor sheath, assess consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ "reinserting of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal." precautions ¿when inserting, manipulating or withdrawing a device through the sheath, always maintain sheath position.¿ ¿when puncturing, suturing or incising the tissue near the sheath, use caution to avoid damaging the sheath.¿ sheath removal "remove the sheath.Avoid applying traction to hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit." cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.It is possible user error also contributed to the event.The complaint is confirmed based on customer testimony and examination of the return device.The risk analysis for the failure mode was reviewed and it was determined that no escalation actions were required.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 25aug2021.The patient's anatomy was calcified, but tortuosity or scarring was not reported.The access site was the left common femoral with retrograde access, and the sheath was advanced to the right common femoral artery over the aortic bifurcation for intervention of the right superficial femoral and popliteal arteries.After the sheath was in place for "less than an hour," when being withdrawn, the separation occurred.Another manufacturer's wire was in place during the separation."mild" resistance on insertion of the device and "significant" resistance during the withdrawal was reported.The device was not fully detached, and the device was removed with a clamp outside the patient.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key12016877
Report Number1820334-2021-01525
Device Sequence Number3388421
Product Code DYB
UDI-Device Identifier00827002562363
UDI-Public(01)00827002562363(17)240126(10)13715732
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2024
Device Model NumberG56236
Device Catalogue NumberKCFW-6.0-35-55-RB-HFANL1-HC
Device Lot Number13715732
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2021
Initial Date Received by Manufacturer 06/07/2021
Supplement Date Received by Manufacturer08/25/2021
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035 CXI" CATHETER; BERNSTEIN CATHETER; COOK ANGIOPLASTY 4MM BALLOON; COOK ZILVER PTX 5X60; COOK ZILVER PTX 6X60
Patient Age76 YR